MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The 80% stenosed target lesion was located in the moderately tortuous and severely calcified aorto-ostial right coronary artery (rca).A 3.50 x 28mm synergy megatron drug-eluting stent was advanced for treatment.However, after initial deployment of the stent, interaction with the guide catheter caused axial deformation of the stent.As a result, subsequent post inflation ballooning was made difficult.A new wire was placed outside the first row of megatron stent struts and balloons were used in a "crush" technique to create an opening.Then, a new stent was deployed at the ostium rca and the procedure was successful.The patient then underwent angiogram of the target lesion located in the non-tortuous mid to distal right coronary artery.A 2.50mm x 12mm nc emerge was advanced and deployed for treatment.However, during withdrawal, the hypotube broke just proximal to the balloon and remained inside the patient.A new stent was placed to pin the balloon fragment onto another stent to avoid migration.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter with an unknown 0.014 inches guidewire within the device.The device was visually and microscopically examined.There were numerous kinks to both the hypotube and shaft of the device.There was contrast in the inflation lumen and the balloon.There was a copious amount of blood within the guidewire lumen and the balloon was loosely folded.The unknown guidewire was shipped within the returned device, to which the wire was able to be removed without issue or irregularity.The undamaged portion of the guidewire was measured with a laser micrometer to measure the outer diameter which was 0.014 inches making the guidewire of compatible use according to instructions for use.The guidewire passed through device with no resistance or issues.The guidewire was inserted through both the rapid port exchange and the tip of the device and encountered no difficulties.Product analysis did not confirm the reported event, because the guidewire passed through the device with no resistance or issues.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17290587
Report Number2124215-2023-34441
Device Sequence Number6319514
Product Code LOX
UDI-Device Identifier08714729846376
UDI-Public08714729846376
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0031370679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown